MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE HANDS-FREE RETAIL EN ES; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE HANDS-FREE RETAIL EN ES; PUMP, BREAST, POWERED
Model Number 101045436
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 08/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the customer alleged to medela llc that she had a crack in her tubing to her pump in style hands free breast pump.She additionally reported that she currently has mastitis and is being treated with antibiotics.
 
Additional Manufacturer Narrative
Customer service sent the customer a new pump and parts and request of her old pump and parts be sent back to medela for testing/analyzing.In follow up with a complaint handler on 08/19/2025, the customer stated she is using a hospital grade medela pump, and her mastitis is resolved.Based on the results of our internal investigation (reference number ca11-001), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
PUMP IN STYLE HANDS-FREE RETAIL EN ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key22862391
Report Number1419937-2025-00021
Device Sequence Number9230976
Product Code HGX
UDI-Device Identifier00020451454368
UDI-Public00020451454368
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101045436
Device Catalogue Number101045436
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/13/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date08/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale